3 doctors weighed in:

I have type 2 diabetes how do I know if my blood sugar is too low? I'm only allowed to test once a day.

3 doctors weighed in
Dr. Philip Kern
Internal Medicine - Endocrinology
1 doctor agrees

In brief: Hypoglycemia

Hypoglycemia can be a very troubling, even dangerous complication of treatment.
But your risk may be very low. Some diabetes medications (eg. Glipizide, insulin) can cause hypo, while others (metformin, actos) usually don't. If you a1c is high, then you are probably not getting hypo. Hypo usually causes symptoms that you will recognize: sweats, palpitations, headache, confusion. Talk to your doc.

In brief: Hypoglycemia

Hypoglycemia can be a very troubling, even dangerous complication of treatment.
But your risk may be very low. Some diabetes medications (eg. Glipizide, insulin) can cause hypo, while others (metformin, actos) usually don't. If you a1c is high, then you are probably not getting hypo. Hypo usually causes symptoms that you will recognize: sweats, palpitations, headache, confusion. Talk to your doc.
Dr. Philip Kern
Dr. Philip Kern
Thank
Dr. David Sneid
Internal Medicine - Endocrinology

In brief: Don't trust symptoms

Symptoms are extremely unreliable.
Most people cannot tell what their blood sugar is, although they all think they can. Only trust your glucose monitoring unless it's unavailable. You can test as often as your doctor authorizes. Talk with them. Don't let your insurance company control your health and disease!

In brief: Don't trust symptoms

Symptoms are extremely unreliable.
Most people cannot tell what their blood sugar is, although they all think they can. Only trust your glucose monitoring unless it's unavailable. You can test as often as your doctor authorizes. Talk with them. Don't let your insurance company control your health and disease!
Dr. David Sneid
Dr. David Sneid
Thank
Get help from a real doctor now
Dr. Andrea Brand
Board Certified,
7M people helped
Continue
108,000 doctors available
Read more answers from doctors